Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 60, NWS Melbourne, FL

June 6, 2022Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2022, 8:10 PM EDT for Martin County, Florida. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2022, 8:10 PM EDT (00:10 UTC)
Expired
Jun 6, 2022, 8:45 PM EDT
In force
35 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Martin County, FL

The radar

The Melbourne radar (KMLB), 106 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:10 PM EDTHAIL 0.75Stuart, FL
Jun 6, 8:20 PM EDTTSTM WND GST 621 E Stuart, FLWEATHEFLOW TEMPEST MESONET IN STUART ON E 7TH STREET MEASURED A PEAK WIND GUST OF 54KT/62MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

273 
WUUS52 KMLB 070010
SVRMLB
FLC085-070045-
/O.NEW.KMLB.SV.W.0060.220607T0010Z-220607T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
810 PM EDT Mon Jun 6 2022

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern Martin County in east central Florida...

* Until 845 PM EDT.

* At 809 PM EDT, a severe thunderstorm was located over Stuart,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Stuart, Palm City, Port Salerno, Jensen Beach and Sewall's Point. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2711 8026 2721 8031 2721 8029 2724 8031
      2724 8030 2723 8028 2726 8028 2726 8023
      2730 8025 2733 8023 2732 8023 2737 8020
      2721 8013 2713 8011
TIME...MOT...LOC 0009Z 238DEG 22KT 2721 8022 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haley
1 follow-up statement
461 
WWUS52 KMLB 070032
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
832 PM EDT Mon Jun 6 2022

FLC085-070045-
/O.CON.KMLB.SV.W.0060.000000T0000Z-220607T0045Z/
Martin FL-
832 PM EDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN MARTIN COUNTY...

At 830 PM EDT, a severe thunderstorm was located near Sewall's Point,
or near Jensen Beach, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 825 PM WXFLOW site at Jensen Beach 
         measured a peak wind gust of 59 MPH from the south.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Stuart, Port Salerno, Jensen Beach, Sewall's Point and Nettles
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2713 8011 2712 8021 2725 8028 2726 8028
      2726 8023 2730 8025 2733 8023 2732 8023
      2734 8022 2736 8020 2721 8013 2714 8011
TIME...MOT...LOC 0030Z 244DEG 21KT 2722 8015 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Haley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 6, 2:45 PM EDT, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
245 PM EDT Mon Jun 6 2022

.DISCUSSION...

...A Few Strong To Severe Storms Possible This Afternoon...

Rest of Today-Tonight...Slow and erratic motion has been observed
from convection so far this afternoon, with propagation along
boundaries also varying. High (50-70%) coverage of showers and
storms is expected to continue through the afternoon today,
eventually drifting towards the coast into the evening hours. A
few strong to marginally severe storms will be possible,
especially along the sea breeze collision over the interior in the
next couple of hours. The 15Z XMR sounding revealed MU CAPE
values of around 4000J/kg, DCAPE around 1100J/kg, and bulk shear
of 50kts. All of this, along with upper level support from a
passing trough and forcing of the sea breeze will make storms this
afternoon capable of wind gusts to around 50-60mph. 500mb
temperatures around -8 to -10C will also support quarter size
hail. Locally heavy rainfall, exacerbated by slower storm
motions, may lead to minor street and poor drainage flooding,
especially in areas of training storms or places that have
received heavy rainfall over the past few days.

After the sea breeze collision, activity is expected to drift back
towards the east coast into this evening. However, showers and
storms should diminish by around midnight, with dry conditions
prevailing through the remainder of the overnight. Morning lows
near-normal, in the lower 70s.

Tuesday...A slightly drier airmass will prevail on Tuesday, as a
lower-amplitude upper trough passes north of the local area. Thus,
expecting slightly less coverage of afternoon showers and storms,
with PoPs generally 30-40%, though up to 50-55% across southern
Osceola and Okeechobee Counties. The Volusia Coast looks to remain
even drier, at around 20%. In addition to lower coverage,
decreased upper level support will lead to more general afternoon
thunderstorms, though gusty winds of 40-50mph and small hail will
remain possible. Light winds expected in the morning hours,
before the afternoon sea breeze develops, increasing winds to
around 10mph. Temperatures remaining above normal, in the lower
90s, though urban areas of Orlando could reach up to 95.

Wed-Sun (previous)...A weak frontal boundary settles into the
deep South and stalls north of our area, suppressing the Atlc
ridge axis across the Florida Straits. This will produce a SW to W
flow turning onshore each afternoon in a sea breeze. Temperatures
will remain above normal reaching the mid 90s interior, lower 90s
Volusia coast and near 90 Cape south. There will be sufficient
moisture to produce scattered aftn/eve storms with climatological
30 to 50 percent PoPs, except only 20 Percent coastal Volusia Wed-
Thu. Then a more uniform 40-60 PoP expected across the area Fri-
Sun as moisture increases and W/SW steering flow brings the
diurnal convection back to the east coast.

&&

.AVIATION...
Thunderstorms have developed this afternoon with some impacting the
terminals and causing MVFR to brief LIFR conditions. Activity will
continue thru at least 00z with a few strong to severe storms
possible, capable of 40-50 kt gusts and hail. TEMPO groups were
included to address afternoon storms. Activity will dissipate this
evening, leaving behind VFR conditions and light, variable winds.

&&

.MARINE...
Rest of Today-Tonight...Showers and storms across the interior
this afternoon are expected to drift back towards the coast this
evening. Mariners over both inland lakes and the Atlantic waters
should monitor the progress of convective activity, as stronger
storms will be capable of wind gusts in excess of 34kts and hail.
Chances are expected to diminish through late tonight, though
showers and storms will remain possible well offshore of Martin
County through the overnight hours. Onshore flow around 10-12kts
this afternoon behind the sea breeze will become 5-10kts and veer
offshore through daybreak. Seas 2-4ft, with up to 5ft possible in
the Gulf Stream.

Tue-Wed (modified previous)...Weak pressure gradient Tue-Wed will
produce a light offshore (W/SW) flow in the mornings then turn
onshore with the sea breeze near the coast in the afternoons at
10-12 knots. Seas 2-3 FT nearshore and up to 4 FT offshore and 5ft
in the Gulf Stream on Tuesday, mainly in a NE swell. Lower
coverage of storms expected.

Thu-Fri (previous)...Atlc ridge axis to the south and a weak
frontal boundary pushing into the deep South will produce a little
more of an offshore (W/SW) flow. A sea breeze will still develop
each afternoon near the coast but there will be a better chance
for storms over land to push offshore across the intracoastal and
Atlc waters. Seas 2-3 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  90  73  92 /  20  20  10  30
MCO  72  95  74  95 /  30  50  20  40
MLB  73  89  73  90 /  20  40  10  40
VRB  71  90  71  90 /  30  40  20  50
LEE  72  93  74  93 /  30  40  20  30
SFB  72  93  74  94 /  20  40  20  30
ORL  74  95  76  95 /  30  50  20  40
FPR  70  90  71  90 /  40  40  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

FORECAST...Leahy
RADAR/DSS...Sedlock
AVIATION...Schaper
Hazardous weather outlook, Jun 6, 9:56 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
956 AM EDT Mon Jun 6 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-062000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
956 AM EDT Mon Jun 6 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms will develop this afternoon along
collisions between the sea breeze, as well as outflow from
previous storms. Wind gusts up to 50 to 60mph, quarter size hail,
frequent lightning strikes, and locally heavy rainfall will be
possible. Storms are expected to begin across the interior,
drifting towards the coast into the evening hours. The greatest
chance for strong to severe storms will be across Lake, Orange,
Osceola, and Okeechobee counties this afternoon and evening.

.FLOOD IMPACT...
Periods of locally heavy rain will have the potential to produce
minor flooding of streets and poor drainage areas, especially
across locations which recently received persistent heavy rainfall
or experience training storms.

.RIP CURRENT IMPACT...
There is a Moderate Risk of rip currents at area beaches. Persons
should swim at a guarded beach and never enter the water alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered storms are forecast this afternoon and early evening.
Any storms which develop will be capable of producing gusts in
excess of 35 knots or greater over the larger inland lakes and
the east central Florida Atlantic waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A Moderate risk of rip currents will continue at all east central
Florida beaches the next several days. Scattered daily afternoon
thunderstorms are in the forecast for the upcoming week, the
strongest of which will remain capable of gusty winds, lightning
strikes, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Leahy/Fehling

In the hours before

Special weather statement, Jun 6, 6:00 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
600 PM EDT Mon Jun 6 2022

FLZ154-159-254-259-062230-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-
600 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northwestern St.
Lucie and south central Indian River Counties through 630 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Pointe West, or 11 miles southwest of Vero Beach
South, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Pierce, Indrio, White City, Fort Pierce North and Lakewood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2752 8065 2764 8053 2749 8028 2727 8047
TIME...MOT...LOC 2200Z 310DEG 20KT 2751 8055

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haley
Local storm report, Jun 6, 6:53 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
653 PM EDT MON JUN 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     WATER SPOUT      3 N ORMOND BY THE SEA   29.38N  81.07W
06/06/2022                   AMZ550             FL   PUBLIC

            PUBLIC REPORTS WATERSPOUT EAST OF ORMOND BEACH.

&&

EVENT NUMBER MLB2200274

KR
Local storm report, Jun 6, 6:56 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
656 PM EDT MON JUN 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          7 WSW LAKEWOOD PARK     27.50N  80.50W
06/06/2022                   ST. LUCIE          FL   TRAINED SPOTTER

            TRAINED SPOTTER AND LOCAL BROADCAST MEDIA RELAYED
            REPORTS OF A TORNADO ON THE GROUND FOR SEVERAL MINUTES
            IN A FIELD ABOUT 2 MILES WEST OF I-95 IN FORT PIERCE.

&&

EVENT NUMBER MLB2200275

KR
Local storm report, Jun 6, 7:43 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
743 PM EDT MON JUN 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     1 NNW PALM CITY         27.18N  80.28W
06/06/2022                   MARTIN             FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS FUNNEL CLOUD AROUND 5 MILE WEST
            OF STUART AIRPORT.

&&

EVENT NUMBER MLB2200276

KR
Local storm report, Jun 6, 7:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
746 PM EDT MON JUN 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     1 SE INDIAN RIVER SHORE 27.69N  80.37W
06/06/2022  M48 MPH          AMZ555             FL   MESONET

            WEATHERFLOW TEMPEST STATION SEA FOREST IN INDIAN RIVER
            SHORES MEASURED A PEAK WIND GUST OF 42KT/48MPH FROM THE
            E.

&&

EVENT NUMBER MLB2200277

KR
Special weather statement, Jun 6, 7:46 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
746 PM EDT Mon Jun 6 2022

FLZ159-164-259-264-070045-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
746 PM EDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southeastern St.
Lucie and central Martin Counties through 845 PM EDT...

At 744 PM EDT, Doppler radar was tracking strong thunderstorms over
southern St. Lucie and Martin counties, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.

&&

LAT...LON 2703 8056 2724 8059 2740 8029 2743 8023
      2721 8013 2707 8009
TIME...MOT...LOC 2344Z 251DEG 9KT 2719 8026

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:20 PM EDTAreal Flood WarningMLBMartin, Saint Lucie3 hr
Jun 6, 8:52 PM EDTSpecial Marine WarningMLB113 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.